Facebook Pixel
EmpowHER Guest

Birth Control/Pregnancy

By Anonymous June 19, 2012 - 12:30pm
Rate This

I will try to explain the best I can as short as I can.
I have been taking BC pills for years now (I am 22 yrs old been on BC since 15 tried all different kinds) and about a year ago started Ortho Tri Cyclen Lo. Things were great the first few months but the last 4 months or so I have had every side effect possible!! I have been really sick with migraines the worst I have ever had I am litteraly stuck in bed for 4+days! I have had migraines a lot in my life and nothing has ever been like this, they come every morning and I vomit non-stop through out the day. No medicine ever helps. I tried to take an Imitrex and that was a huge mistake!! I was even more sick and my body ached like no other. Since taking the imitrex it now is like my body is fighting off anything I put into my body. Due to being sick I started taking my BC pills a little later than usual. I normally always take my pills at 12pm, after my last period I started my new pack and the first week was always taken 12-1:30pm. Toward the end of the first week of the pack my migraines really started to get bad so the first three pills of the second week were all taken 2pm and later. I started getting breakthrough bleeding the third day of the 2nd week. Along with horrible stomach cramps (which I never get with my off weeks.) kind of felt like twinges or pulling. According to my calendar the 18th (yesterday) would have been my Ovulation day had I actually O'd (I don't know if I did) My bf and I did have intercourse three days of my high fertility week but being on BC didn't think we would have anything to worry about as nothing has ever happened in our years of being together. Now however with the weird painful stomach cramps and the bleeding two weeks before my period is due I am unsure what to make of it. I spoke to my Dr and they said it seems like with the bleeding it could be that because I have been vomiting that my BC pills aren't even in my system so now I am withdrawl bleeding. I will not get to see my Dr untill next week as my bf and I are out of down. So I am just trying to get a little bit more information before then just to see what others may think.

Soo.. questions are: Why would I be bleeding when I am still taking my pills? (Been taking BC for years always with regular periods so this is NOT normal for my body)
Should I stop taking my pills or should I go ahead and take todays? (Dr said I could stop in mid back if I felt better without taking the pill since I am already bleeding from possible withdrawl)
Is it possible that I have ovulated if my pills weren't working the second week of pills? (Which I am still in my second week unsure if I should continue. Ovulation would have occured yesterday possibly.) Yesterday I did take my pill at 1pm and felt horrible afterwards, today I have not taken my pill and feel A LOT better!! Which now for my pill I am late or "missed" scared to not take it but scared to take it due to sickness..
Could I be or get pregnant? and if I continue the pill and fall pregnant is there any harm to me or the fetus?

I have a lot of body aches and my stomach just all around feels weird and twingy, sometimes painful. Nauseous all the time with headaches. Please any insight or opinons would be great. Thank you

Add a Comment3 Comments

EmpowHER Guest

Hi Anon,

You should wait to take a pregnancy test, until around the time your period is due.  



June 20, 2012 - 11:50am
EmpowHER Guest

Hi Anon,

Welcome to EmpowHER.  You might be bleeding due to the birth control pills.  If you are concerned about being pregnant, you might want to take a pregnancy test until you see your doctor.  If your doctor suggested to stop the pill, you should use another form of birth control until seen by him.

Here are some resources for you




June 19, 2012 - 12:45pm
EmpowHER Guest
Anonymous (reply to Anonymous)

Ok so I will not take my pills anymore. Just not taking my pill today I feel a lot better and am happy again still have cramps and a headache but nothing like I would have if I took my pill today. Is it to soon to do a pregnancy test? My period isn't due until July,2nd is that when I should test. I am so horrible at the waiting game :/

June 19, 2012 - 1:03pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sex & Relationships

Get Email Updates

Resource Centers

Sex & Relationships Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!